Alert archive / Oregon / High Wind Warnings in 2007

High Wind Warning 6, NWS Pendleton, OR

November 14, 2007Union County, Oregon

NWS Pendleton, OR issued this high wind warning at Nov 14, 2007, 4:09 PM PST for Union County, Oregon. It was in force for 14 hr. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Nov 14, 2007, 4:09 PM PST (00:09 UTC)
Expired
Nov 15, 2007, 6:06 AM PST
In force
14 hr
Issued by
NWS Pendleton, OR

County Union County, OR

The radar

The Pendleton radar (KPDT), 78 km from the middle of the area, began a volume at 00:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 14, 7:45 PM PSTHIGH SUST WINDS 497 Se La Grande, ORHIGHEST SUSTAINED WINDS THROUGH THE EVENING THUS FAR. SUSTAINED WINDS OVER 40 MPH BEGAN AROUND 3 PM PST.PEAK GUST THUS FAR 57 MPH. OCCURRED AT KQLD MESONET SITE.
Nov 14, 8:20 PM PSTHIGH SUST WINDS 45Cove, ORSUSTAINED WINDS OF 40 TO 50 MPH WITH HIGHER GUSTS. BEAUFORT 8-9. WINDS AS STRONG AS MONDAYS WIND STORM.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 00:00Z, 0.2 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 00:00Z on 2007-11-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 00:00Z on 2007-11-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -3 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2451 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
-3 m²/s²
0-3 km storm-relative helicity
246 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KPDT 150009
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
409 PM PST WED NOV 14 2007

...STRONG WINDS EXPECTED ACROSS THE GRANDE RONDE VALLEY...

.A LOW PRESSURE SYSTEM APPROACHING THE PACIFIC NORTHWEST COAST
WILL CONTINUE TO TIGHTEN PRESSURE GRADIENTS TONIGHT CREATING
STRONG WINDS ACROSS THE GRANDE RONDE VALLEY.

ORZ049-150815-
/O.UPG.KPDT.WI.Y.0030.000000T0000Z-071115T0400Z/
/O.NEW.KPDT.HW.W.0006.071115T0009Z-071115T1200Z/
GRANDE RONDE VALLEY-
INCLUDING THE CITIES OF...LA GRANDE...ELGIN...UNION
409 PM PST WED NOV 14 2007

...HIGH WIND WARNING IN EFFECT UNTIL 4 AM PST THURSDAY...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 4 AM PST THURSDAY. THE WIND
ADVISORY IS NO LONGER IN EFFECT. 

SOUTH TO SOUTHEAST SUSTAINED WINDS OF 40 MPH WITH GUSTS TO 60 MPH
ARE EXPECTED THIS EVENING AND OVERNIGHT. THE STRONGEST WINDS WILL
BE IN LADD AND PYLES CANYONS AND AREAS FROM LA GRANDE SOUTHWARD.

A HIGH WIND WARNING IS ISSUED WHEN SUSTAINED WINDS ARE EXPECTED
TO BE 40 MPH OR GREATER WITH GUSTS IN EXCESS OF 58 MPH. THESE
WINDS CAN EASILY TOSS AROUND LOOSE OBJECTS AND DOWN LARGE TREE
LIMBS AND POWERLINES. THOSE VENTURING OUTDOORS SHOULD USE EXTREME
CAUTION AND BE ALERT FOR FLYING DEBRIS. DRIVING MAY ALSO BE
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. FOR ADDITIONAL
WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

$$
3 follow-up statements
000 
WWUS76 KPDT 150532
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
932 PM PST WED NOV 14 2007

...STRONG WINDS EXPECTED ACROSS THE GRANDE RONDE VALLEY...

.A LOW PRESSURE SYSTEM ALONG THE PACIFIC NORTHWEST COAST WILL
CONTINUE TO TIGHTEN PRESSURE GRADIENTS TONIGHT CREATING STRONG
WINDS ACROSS THE GRANDE RONDE VALLEY.

ORZ049-151200-
/O.CON.KPDT.HW.W.0006.000000T0000Z-071115T1200Z/
GRANDE RONDE VALLEY-
INCLUDING THE CITIES OF...LA GRANDE...ELGIN...UNION
932 PM PST WED NOV 14 2007

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY. 

SOUTH TO SOUTHEAST SUSTAINED WINDS OF 40 MPH WITH GUSTS TO 60 MPH
ARE EXPECTED OVERNIGHT. THE STRONGEST WINDS WILL BE IN LADD AND
PYLES CANYONS AND AREAS FROM LA GRANDE SOUTHWARD.

A HIGH WIND WARNING IS ISSUED WHEN SUSTAINED WINDS ARE EXPECTED
TO BE 40 MPH OR GREATER WITH GUSTS IN EXCESS OF 58 MPH. THESE
WINDS CAN EASILY TOSS AROUND LOOSE OBJECTS AND DOWN LARGE TREE
LIMBS AND POWERLINES. THOSE VENTURING OUTDOORS SHOULD USE EXTREME
CAUTION AND BE ALERT FOR FLYING DEBRIS. DRIVING MAY ALSO BE
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. FOR ADDITIONAL
WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

$$
000 
WWUS76 KPDT 151155
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
355 AM PST THU NOV 15 2007

...STRONG WINDS EXPECTED ACROSS THE SOUTHERN GRANDE RONDE VALLEY
EARLY THIS MORNING...

.A LOW PRESSURE SYSTEM ALONG THE PACIFIC NORTHWEST COAST WILL
CONTINUE TO KEEP TIGHT SURFACE PRESSURE GRADIENTS OVER THE
SOUTHERN GRANDE RONDE VALLEY CAUSING STRONG WINDS EARLY THIS
MORNING.

ORZ049-151500-
/O.EXT.KPDT.HW.W.0006.000000T0000Z-071115T1500Z/
GRANDE RONDE VALLEY-
INCLUDING THE CITIES OF...LA GRANDE...ELGIN...UNION
355 AM PST THU NOV 15 2007

...HIGH WIND WARNING NOW IN EFFECT UNTIL 7 AM PST THIS MORNING...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 7 AM PST THIS
MORNING. 

SOUTH TO SOUTHEAST SUSTAINED WINDS OF 40 MPH WITH GUSTS TO 60 MPH
ARE EXPECTED EARLY THIS MORNING. THE STRONGEST WINDS WILL BE IN
LADD AND PYLES CANYONS AND AREAS FROM LA GRANDE SOUTHWARD.

A HIGH WIND WARNING IS ISSUED WHEN SUSTAINED WINDS ARE EXPECTED
TO BE 40 MPH OR GREATER WITH GUSTS IN EXCESS OF 58 MPH. THESE
WINDS CAN EASILY TOSS AROUND LOOSE OBJECTS AND DOWN LARGE TREE
LIMBS AND POWER LINES. THOSE VENTURING OUTDOORS SHOULD USE EXTREME
CAUTION AND BE ALERT FOR FLYING DEBRIS. DRIVING MAY ALSO BE
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. FOR ADDITIONAL
WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

$$
000 
WWUS76 KPDT 151406
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
606 AM PST THU NOV 15 2007

ORZ049-151515-
/O.CAN.KPDT.HW.W.0006.000000T0000Z-071115T1500Z/
GRANDE RONDE VALLEY-
INCLUDING THE CITIES OF...LA GRANDE...ELGIN...UNION
606 AM PST THU NOV 15 2007

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS CANCELLED THE HIGH
WIND WARNING. 

WINDS IN THE GRANDE RONDE VALLEY HAVE DIMINISHED EARLY THIS
MORNING TO BELOW WARNING LEVELS. HOWEVER BREEZY TO WINDY
CONDITIONS WILL PERSIST IN THE GRANDE RONDE VALLEY THROUGH THE
MORNING HOURS. THE LOCATIONS WITH THE HIGHEST WIND SPEEDS WILL BE
IN THE SOUTHERN GRANDE RONDE VALLEY NEAR LADD AND PYLES CANYONS
WHERE WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH ARE STILL
POSSIBLE THROUGH THE MORNING HOURS.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before this high wind warning went out at Nov 14, 3:42 PM PST, 27 minutes earlier.

Area forecast discussion, Nov 14, 3:42 PM PST, 27 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PENDLETON OR
342 PM PST WED NOV 14 2007

UPDATED AVIATION DISCUSSION

.SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT. LOW PRESSURE WAS NEARING
THE PACNW AND WAS TIGHTENING PRESSURE GRADIENTS CREATING WINDY
CONDITIONS AROUND LA GRANDE WHERE A WIND ADVISORY IS IN EFFECT INTO
THIS EVENING. THE LOW MOVES INTO CANADA HOWEVER CLOUDS AND MOISTURE
SPILL INTO PORTIONS OF THE AREA WITH SOME SHOWERS DEVELOPING
OVERNIGHT MAINLY ACROSS THE WESTERN PORTIONS OF THE REGION SUCH AS
ALONG AND NEAR THE CASCADES OVERNIGHT. ALSO -SN MAY MIX WITH
THE RA IN THE KITTITAS AND YAKIMA VALLEYS WHERE SOME COLD AIR MAY BE
TRAPPED. NO ACCUMULATION IS EXPECTED AT THIS TIME. THE SHOWERS MOVE
INTO THE REMAINDER OF THE REGION THURSDAY MORNING BEFORE SOME DRIER
AIR FILTERS INTO PORTIONS OF THE AREA IN THE AFTERNOON. HOWEVER
ANOTHER LOW PRESSURE SYSTEM IS RIGHT ON THE HEELS OF THE FIRST AND
MAY BRING ANOTHER ROUND OF SHOWERS THURSDAY NIGHT AND FRIDAY WITH
ANOTHER FRIDAY NIGHT.

.LONG TERM...SATURDAY THROUGH WEDNESDAY...SPECIFIC TIMING OF DETAILS
REMAINS QUESTIONABLE UNDER A WEST/SOUTHWESTERLY FLOW ALOFT. BOTH GFS
AND ECMWF SHOW A SYSTEM ON SATURDAY CROSSING THE PACNW, BUT GIVEN
SIGNIFICANT DAY TO DAY CONTINUITY REGARDING THE INTENSITY FROM THE
GFS, HAVE KEPT POPS TO A LOW END CHANCE. IN ADDITION, DPROG/DT FROM
THE GFS OVER THE LAST 5 DAYS WORTH OF RUNS, HAS SHOWN THE PRIMARY
STORM TRACK SHIFTING NORTHWARD OVER TIME. DECIDED TO KEEP POPS ON
THE LOWER SIDE OF CHANCE IN AREAS EAST OF THE CASCADE EAST SLOPES
FOR THE MORNING HOURS AND THEN HIGHER END OF CHANCE FOR THE
NORTHEAST MOUNTAINS UNDER A PRESUMED UPSLOPE FLOW. BOTH GFS AND
ECMWF SHOW A SECOND REINFORCING SLUG OF MOISTURE COMING OFF THE
PACIFIC SUNDAY NIGHT AND MONDAY. THIS TIME BOTH MODELS INDICATE SOME
FORM OF RAIN SHADOW, BUT AGAIN WITH THE LACK OF DAY TO DAY
CONSISTENCY, DID NOT FEEL COMFORTABLE REMOVING PRECIP WORDING
ALTOGETHER. COOLER AIR WILL BEGIN SEEPING INTO THE LOWER ELEVATIONS
SUCH THAT A RAIN SNOW MIX BECOMES POSSIBLE MONDAY NIGHT AT LOWER
ELEVATIONS WITH ALL SNOW EXPECTED ACROSS THE HIGHER TERRAIN.

ON TUESDAY, THE BROAD TROUGH THAT WAS CENTERED OVER THE GULF OF
ALASKA SHIFTS EASTWARD INTO CENTRAL CANADA. THIS ALLOWS HIGH
PRESSURE TO BUILD OFFSHORE AND PLACED THE REGION UNDER NORTHERLY
FLOW ALOFT. BOTH THE ECMWF AND A MAJORITY OF GFS ENSEMBLE MEMBERS
CURRENTLY SHOW AN INSIDE SLIDER DROPPING DOWN TO FORM A CLOSED LOW
CENTERED NEAR THE FOUR CORNERS REGION. THE ECMWF SHOWED THIS FEATURE
YESTERDAY AND CONTINUES TO BE MUCH STRONGER THAN THE GFS. FELT THIS
SCENARIO WAS PLAUSIBLE ENOUGH TO MAINTAIN PRECIP WORDING EVERYWHERE
EXCEPT THE LOWER COLUMBIA BASIN. THERE SHOULD BE ENOUGH DAYTIME
WARMING TO KEEP SNOW CONFINED TO THE HIGHER TERRAIN. COULD SEE SOME
IMPACTS CONTINUE ACROSS MUCH OF THE NORTHEASTERN MOUNTAINS UNDER A
NORTHERLY LOW AND MIDLEVEL FLOW PATTERN BEFORE SEEING A BREAK IN THE
ACTION WEDNESDAY AFTERNOON AND EVENING. TEMPERATURES UNDER THIS
NORTHERLY FLOW ARE LIKELY TO BE WELL BELOW SEASONAL NORMS. JBONK

&&

.AVIATION...VFR CONDITIONS GENERALLY EXPECTED FOR THE NEXT 24 HOURS.
MID-LEVEL DECK WILL REMAIN FOR TODAY. CIGS WILL LOWER TO BETWEEN 6
AND 8 KFT DURING THE OVERNIGHT HOURS WITH VCTY SHOWERS AT KRDM AND
KYKM. BEST POSSIBILITY FOR SHOWERS AT KDLS. KRDM AND KDLS LOOK TO
APPROACH MVFR TOMORROW MORNING AS THE COLD FRONT SLOWLY MOVES ACROSS
THE CASCADES. MID-LEVEL CLOUDS WILL REMAIN THROUGH 16/00Z WITH MOST
TAF LOCATIONS SEEING A BROKEN DECK. JBONK

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  40  53  41  56 /  10  20  40  50
ALW  38  55  43  57 /  10  20  40  50
PSC  32  56  40  59 /  10  10  20  30
YKM  32  55  36  55 /  40  30  30  30
HRI  33  55  38  57 /  10  10  20  30
ELN  30  49  36  53 /  40  30  30  40
RDM  34  57  38  57 /  30  20  30  60
LGD  35  52  39  53 /  10  20  40  60
GCD  37  53  40  58 /  10  20  30  60
DLS  37  55  42  56 /  40  20  40  50

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...WIND ADVISORY UNTIL 8 PM PST THIS EVENING FOR ORZ049.

WA...NONE.
&&

TI:GGG
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON
97/87/87
Hazardous weather outlook, Nov 14, 5:10 AM PST, 10 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
510 AM PST WED NOV 14 2007

ORZ041>044-049-050-501>506-WAZ024-026>030-501-502-151300-
EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
CENTRAL OREGON-LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-
WALLOWA COUNTY-FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-
NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES-JOHN DAY BASIN-
OCHOCO-JOHN DAY HIGHLANDS-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS-
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON-
EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON-
510 AM PST WED NOV 14 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

HIGH PRESSURE WILL KEEP CONDITIONS DRY TODAY. CLOUD COVER WILL
INCREASE AHEAD OF THE NEXT WEATHER SYSTEM WHICH WILL MOVE INTO THE
AREA TONIGHT. THIS COLD FRONT WILL BRING A CHANCE OF PRECIPITATION
OVERNIGHT TO THE REGION.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

UNSETTLED WEATHER WITH FREQUENT WEATHER DISTURBANCES WILL CONTINUE
THROUGH THE WEEKEND AND INTO NEXT WEEK. THIS WILL BRING A CHANCE OF
PRECIPITATION TO THE REGION EACH DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:

WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML

ALL LETTERS IN THE ABOVE URL ARE LOWER CASE...EXCEPT THE H IN
CURRENTHAZARDS.

The office that day

Everything else NWS Pendleton, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 15, 9:11 AM PSTWind AdvisoryPDTUnion6 hr

Nearby

High Wind Warnings in Oregon, 2007Every high wind warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.